MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134805
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf catheter and post procedure the bwi product analysis lab identified a hole in the surface of the pebax.During the procedure itself, the catheter gave a force sensor error.The cable was changed twice, the patient interface unit was restarted, but the force sensor error still continued.The catheter itself was changed and the issue resolved.No further details were provided regarding completion of the procedure.However, no patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and force test test of the returned device were performed.Visual inspection revealed reddish material and a hole in the surface of the pebax.A force test was performed and the device was recognized and visualized correctly; however, error 106 displayed on screen.Due to this condition, the handle of the device was dissected, and resistance of the sensor pads on the printed circuit board (pcb) was measured and the results were found out of specifications.A dissection was performed right after at the tip area and an open circuit was identified.In addition, further investigation of the peek housing section revealed that there was insufficient adhesive (polyurethane - pu) on the wires.A manufacturing record evaluation was performed for the finished device lot number 31542022l and no internal action was found during the review.The force issue reported by the customer was confirmed.The reddish material inside the pebax observed during the analysis is unrelated to the issue reported by the customer.The potential cause of the open circuit could not be determined.The root cause of the adhesive condition was traced to the manufacturing process.The potential cause of the pebax damage could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: always zero the contact force reading following insertion of the catheter into the patient or when moving the catheter from one chamber of the heart to another.-ensure the catheter is not in contact with heart tissue prior to zeroing.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.Refer to the instructions for use for the carto¿ 3 system for instructions on how to zero the contact force reading.-do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.An internal action was initiated to address process opportunities related to adhesive issues and also to investigate the potential factors related to customer complaints of force sensor error 106 caused by a force sensor disconnection.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25187036
Report Number2029046-2026-01585
Device Sequence Number10333798
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public(01)10846835010183(17)280130(10)31542022L
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31542022L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown